Alert archive / Oklahoma / Flash Flood Warnings in 1995
Flash Flood Warning 27, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 26, 1995, 7:18 AM CDT for Lincoln County, Oklahoma. It was in force for 3 hr.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 26, 1995, 7:18 AM CDT (12:18 UTC)
- Expired
- May 26, 1995, 10:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, OK
The radar
The Norman radar (KTLX), 55 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 261224
FFWOKC
OKC081-125-133-261515-
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
718 AM CDT FRI MAY 26 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1015 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN CENTRAL OKLAHOMA
LINCOLN...NORTHERN POTTAWATOMIE AND NORTHERN SEMINOLE
INCLUDING THE FOLLOWING LOCATIONS
AGRA...AVERY...AYDELOTTE...BOWLEGS...CARNEY...CHANDLER...
CROMWELL...DALE...DAVENPORT...EARLSBORO...FOWLER...KENDRICK
...LIMA...LITTLE...MACOMB...MAUD...MC LOUD...MEEKER...PINK
...PRAGUE...SEMINOLE...SHAWNEE...SPARKS...STROUD...TECUMSEH
...WARWICK...WELLSTON AND WEWOKA
THUNDERSTORMS PRODUCING HEAVY RAINFALL HAVE MOVED THROUGH CENTRAL
OKLAHOMA THIS MORNING. DOPPLER RADAR RAINFALL ESTIMATES INDICATE
THAT 1 TO 3 INCHES OF RAIN HAS FALLEN BETWEEN 4AM AND 7AM. MORE HEAVY
RAINFALL IS EXPECTED TO MOVE THROUGH THE WARNING AREA IN THE NEXT 1 TO 2
HOURS. THIS ADDITIONAL RAINFALL WILL RUNOFF RAPIDLY AND COULD RESULT IN
FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS. DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO. DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER. THE ROAD COULD BE WASHED OUT
UND@ER THE WATER SURFACE. PERSONS WITH LIVESTOCK OR PROPERTY IN
LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.
LAT...LON 3544 9644 3515 9643 3511 9714 3584 9711
3592 9662 3539 9661What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 26, 4:22 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, May 26, 4:22 AM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 407 AM CDT FRI MAY 26 1995 BUSY MRNG WITH TSTMS OVR MUCH OF THE FA. FNTL BNDRY STILL TO THE SOUTH OF THE FA AND SHUD BEGIN TO LIFT SLOWLY NWD TODAY. WDSPRD TSTMS N OF THE SFC FNT THIS MRNG IN AREA OF WAA. EXPECT THIS TO CONT TODAY AS FNTL BNDRY GRDLY LIFTS NWD. S/W OVR SRN CA SHOWS UP WELL WV SAT IMAGERY. PREFER AVN MOVEMNT OF THIS S/W THROUGH THE SRN ROCKIES TODAY AND INTO THE PLAINS TONIGHT. EXPECT ANOTHER ROUND OF TSTMS TO DVLP TO THE WEST THIS AFTN AND EVENING AND SPREAD OVER THE AREA AS S/W MOVS IN AND LO LVL FLO BCMS MORE SLY AND LO LVL MOISTR INCREASES. ON SAT MAIN ACTION SHIFTS INTO CNTRL AND ERN ZONES AS DRY LINE/SFC FNT MOVE EWD. GUIDANCE TMPS LOOK A LTL HI TODAY WITH SFC FNT SLO TO MOVE NWD AND WILL UNDERCUT ACCORDINGLY. FCSTID=02 HBR 73 63 84 59 / 60 60 20 10 OKC 72 63 82 59 / 60 50 20 10 SPS 75 66 88 61 / 50 50 20 10 GAG 68 58 82 52 / 60 60 10 10 PNC 69 63 82 57 / 60 50 20 10 DUA 80 68 84 64 / 40 30 30 20 .OKC...NONE. .TX...NONE.
In the hours before
Special weather statement, May 26, 6:54 AM CDT, 24 minutes before
OKZ004>053-TXZ083>090-261800- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 630 AM CDT FRI MAY 26 1995 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS MAINLY TONIGHT OVER WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS. THE AREA IS GENERALLY WEST OF A LINE FROM CHEROKEE OKLAHOMA TO HENRIETTA TEXAS. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT FOR PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA EAST OF THE MODERATE RISK AREA AND WEST OF A PONCA CITY TO HOLDENVILLE TO CLAYTON LINE. A WARM FRONT EXTENDED FROM A LOW IN SOUTHWEST TEXAS NORTHEASTWARD INTO NORTHEAST TEXAS THIS MORNING. TO THE NORTH OF THE WARM FRONT A RELATIVELY SHALLOW LAYER OF COOL AIR REMAINED OVER MUCH OF OKLAHOMA AND WESTERN PARTS OF NORTH TEXAS. ABOVE THIS SHALLOW COOL AIRMASS SOUTHERLY WINDS ARE BRINGING WARM MOIST NORTHWARD. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY AS THE WARM MOIST AIR RIDES UP OVER THE SHALLOW COOL AIRMASS. ALTHOUGH THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL...SOME OF THESE THUNDERSTORMS COULD PRODUCE LARGE HAIL. AN UPPER LEVEL STORM SYSTEM OVER THE SOUTHWEST U.S. WILL MOVE NORTHEASTWARD TODAY AND TONIGHT. AS THIS SYSTEM APPROACHES THE WARM FRONT IS EXPECTED TO LIFT NORTHWARD ALLOWING WARMER AND MORE UNSTABLE AIR TO SPREAD NORTHWARD OVER THE AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE DRY LINE IN WEST TEXAS THIS AFTERNOON AND MOVE INTO WESTERN SECTIONS OF OKLAHOMA AND NORTH TEXAS LATE THIS AFTERNOON TONIGHT. WIND PROFILES WILL BE FAVORABLE FOR SUPERCELL DEVELOPMENT IN THE MODERATE RISK AREA LATE THIS AFTERNOON AND TONIGHT. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE. SPOTTER GROUPS IN THE RISK AREA SHOULD STAY INFORMED ON THE LATEST WEATHER CONDITIONS AND FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. 02
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:29 PM CDT | Flash Flood Warning | OUN | Bryan | 3 hr |
| May 25, 11:23 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 52 min |
| May 26, 5:30 AM CDT | Flash Flood Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 3 hr |
| May 26, 5:30 AM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| May 26, 7:18 AM CDT | Flash Flood Warning | OUN | Pottawatomie, Seminole | 3 hr |
| May 26, 8:01 AM CDT | Flash Flood Warning | OUN | Cleveland, McClain, Oklahoma | 3 hr |
| May 26, 8:23 AM CDT | Flash Flood Warning | OUN | Caddo, Canadian, Grady | 3 hr |
| May 26, 5:56 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Washita | 64 min |
| May 26, 6:19 PM CDT | Tornado Warning | OUN | Washita | 31 min |
| May 26, 6:19 PM CDT | Tornado Warning | OUN | Custer | 41 min |
Nearby
Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.